Alert archive / Hawaii / Wind Advisories in 2006
Wind Advisory 37, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Dec 14, 2006, 10:03 AM HST for 4 counties in Hawaii. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2006, 10:03 AM HST (20:03 UTC)
- Expired
- Dec 16, 2006, 11:05 AM HST
- In force
- 49 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 8.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 142003 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1003 AM HST THU DEC 14 2006 ...STRONG HIGH PRESSURE PASSING NORTH OF THE STATE TO PRODUCE VERY WINDY CONDITIONS OVER THE SUMMITS THROUGH SATURDAY... HIZ022-028-150915- /O.NEW.PHFO.WI.Y.0037.061214T2003Z-061217T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 1003 AM HST THU DEC 14 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. EAST WINDS OF 30 TO 40 MPH WILL CONTINUE OVER THE SUMMITS THROUGH SATURDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WROE
6 follow-up statements
000 WWHW70 PHFO 150202 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 402 PM HST THU DEC 14 2006 ...STRONG HIGH PRESSURE PASSING NORTH OF THE STATE TO PRODUCE LOCALLY WINDY CONDITIONS OVER THE STATE... .OVERVIEW...STRONG HIGH PRESSURE WILL GENERATE STRONG AND GUSTY TRADE WINDS ACROSS THE STATE ON FRIDAY. LOCALLY WINDY CONDITIONS CAN BE EXPECTED ACROSS RIDGES...HEADLANDS...LEEWARD VALLEYS...AND AREAS PRONE TO FUNNELING. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. HIZ001>021-023>027-151515- /O.EXB.PHFO.WI.Y.0037.061215T1600Z-061216T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- 402 PM HST THU DEC 14 2006 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM HST FRIDAY... STRONG HIGH PRESSURE NORTH OF THE STATE WILL PRODUCE LOCALIZED AREAS OF EAST WINDS UP TO 30 MPH WITH GUSTS TO 50 MPH ON FRIDAY. AREAS MOST AT RISK INCLUDE THE CENTRAL VALLEY OF MAUI...AREAS LEE OF THE KOOLAU RANGE ON OAHU...AND THE KAWAIHAE AND SOUTH POINT AREAS OF THE BIG ISLAND. $$ HIZ022-028-151515- /O.CON.PHFO.WI.Y.0037.000000T0000Z-061217T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 402 PM HST THU DEC 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... EAST WINDS OF 30 TO 40 MPH WILL CONTINUE OVER THE SUMMITS THROUGH SATURDAY. $$ WROE
000 WWHW70 PHFO 151350 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 350 AM HST FRI DEC 15 2006 ...WIND ADVISORY FOR ALL ISLANDS DUE TO STRONG HIGH PRESSURE PASSING NORTH OF THE STATE... .OVERVIEW...STRONG HIGH PRESSURE WILL GENERATE STRONG AND GUSTY TRADE WINDS ACROSS THE STATE ON FRIDAY. LOCALLY WINDY CONDITIONS CAN BE EXPECTED ACROSS RIDGES...HEADLANDS...LEEWARD VALLEYS...AND AREAS PRONE TO FUNNELING. SECURE LOOSE OBJECTS OUTSIDE...INCLUDING TRASH CANS AND HOLIDAY DECORATIONS. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE...AND LIGHT WEIGHT VEHICLES. USE EXTRA CAUTION. HIZ022-028-160400- /O.CON.PHFO.WI.Y.0037.000000T0000Z-061217T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 350 AM HST FRI DEC 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... EAST WINDS OF 30 TO 40 MPH...WITH GUSTS TO 55 MPH...WILL CONTINUE OVER THE SUMMITS THROUGH SATURDAY. $$ HIZ001>021-023>027-160400- /O.CON.PHFO.WI.Y.0037.061215T1600Z-061216T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- 350 AM HST FRI DEC 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... EAST WINDS UP TO 30 MPH ARE EXPECTED TODAY...WITH FREQUENT GUSTS AS HIGH AS 50 MPH. WINDS ARE EXPECTED TO DECREASE SOME THIS EVENING...BUT WILL REMAIN BREEZY THROUGH SATURDAY. AREAS MOST AT RISK INCLUDE THE CENTRAL VALLEY OF MAUI...AREAS LEE OF THE KOOLAU RANGE ON OAHU...AND THE KAWAIHAE AND SOUTH POINT AREAS OF THE BIG ISLAND. SECURE LOOSE OBJECTS OUTSIDE...INCLUDING TRASH CANS AND HOLIDAY DECORATIONS. $$
000 WWHW70 PHFO 160134 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST FRI DEC 15 2006 ...WIND ADVISORY FOR ALL ISLANDS DUE TO STRONG HIGH PRESSURE PASSING NORTH OF THE STATE... .OVERVIEW...HIGH PRESSURE TO THE NORTH WILL CONTINUE TO GENERATE STRONG AND GUSTY TRADE WINDS. LOCALLY WINDY CONDITIONS CAN BE EXPECTED ACROSS RIDGES...HEADLANDS...LEEWARD VALLEYS...AND AREAS PRONE TO FUNNELING. SECURE LOOSE OBJECTS OUTSIDE...INCLUDING TRASH CANS AND HOLIDAY DECORATIONS. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE...AND LIGHT WEIGHT VEHICLES. USE EXTRA CAUTION. HIZ001>021-023>027-161445- /O.EXT.PHFO.WI.Y.0037.000000T0000Z-061216T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- 334 PM HST FRI DEC 15 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... EAST WINDS TO 30 MPH WITH FREQUENT GUSTS TO 50 MPH ARE EXPECTED. THE WINDS WILL DECREASE SOME SATURDAY MORNING...BUT WILL REMAIN BREEZY THROUGH SATURDAY AFTERNOON. AREAS MOST AT RISK INCLUDE THE CENTRAL VALLEY OF MAUI...AREAS LEE OF THE KOOLAU RANGE ON OAHU...AND THE KAWAIHAE AND SOUTH POINT AREAS OF THE BIG ISLAND. SECURE LOOSE OBJECTS OUTSIDE...INCLUDING TRASH CANS AND HOLIDAY DECORATIONS. $$ HIZ022-028-161445- /O.CON.PHFO.WI.Y.0037.000000T0000Z-061217T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 334 PM HST FRI DEC 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... EAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE OVER THE SUMMITS THROUGH SATURDAY. $$ CRAIG
000 WWHW70 PHFO 161411 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 411 AM HST SAT DEC 16 2006 ...WIND ADVISORY FOR THE LOWER ELEVATIONS OF ALL ISLANDS UNTIL 6 AM... ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS AND HALEAKALA UNTIL 6 PM.. .OVERVIEW...WINDS OVER THE LOWER ELEVATIONS ARE ON THE DECLINE...AND ARE EXPECTED TO BE BELOW ADVISORY CRITERIA BY SUNRISE. WINDS OVER THE BIG ISLAND SUMMITS AND HALEAKALA WILL CONTINUE TO BE STRONG THROUGHOUT THE DAY. SECURE LOOSE OBJECTS OUTSIDE...INCLUDING TRASH CANS AND HOLIDAY DECORATIONS. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE...AND LIGHT WEIGHT VEHICLES. USE EXTRA CAUTION. HIZ022-028-170315- /O.CON.PHFO.WI.Y.0037.000000T0000Z-061217T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 411 AM HST SAT DEC 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TODAY. $$ HIZ001>021-023>027-161600- /O.CON.PHFO.WI.Y.0037.000000T0000Z-061216T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- 411 AM HST SAT DEC 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS MORNING. AREAS MOST AT RISK INCLUDE THE CENTRAL VALLEY OF MAUI...AREAS LEE OF THE KOOLAU RANGE ON OAHU...AND THE KAWAIHAE AND SOUTH POINT AREAS OF THE BIG ISLAND. SECURE LOOSE OBJECTS OUTSIDE...INCLUDING TRASH CANS AND HOLIDAY DECORATIONS. $$
000 WWHW70 PHFO 161553 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 553 AM HST SAT DEC 16 2006 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS AND HALEAKALA UNTIL 6 PM.. .OVERVIEW...WINDS OVER THE BIG ISLAND SUMMITS AND HALEAKALA WILL CONTINUE TO BE STRONG THROUGHOUT THE DAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE...AND LIGHT WEIGHT VEHICLES. USE EXTRA CAUTION. HIZ001>021-023>027-161700- /O.EXP.PHFO.WI.Y.0037.000000T0000Z-061216T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- 553 AM HST SAT DEC 16 2006 ...WIND ADVISORY WILL EXPIRE AT 6 AM HST EARLY THIS MORNING... WINDS HAVE DECREASED BELOW ADVISORY LEVELS...THUS THE WIND ADVISORY FOR THE LOWER ELEVATIONS IS BEING ALLOWED TO EXPIRE. $$ HIZ022-028-170400- /O.CON.PHFO.WI.Y.0037.000000T0000Z-061217T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 553 AM HST SAT DEC 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TODAY. $$
000 WWHW70 PHFO 162105 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1105 AM HST SAT DEC 16 2006 ...WIND ADVISORY CANCELED... .WINDS OVER MOUNTAIN SUMMITS OF MAUI AND THE BIG ISLAND HAVE DIMINISHED. HIZ022-028-162215- /O.CAN.PHFO.WI.Y.0037.000000T0000Z-061217T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 1105 AM HST SAT DEC 16 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELED THE WIND ADVISORY. WINDS ON THE HIGH MOUNTAIN AREAS SHOULD REMAIN BELOW 30 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 14, 10:00 AM HST, 3 minutes earlier.
Area forecast discussion, Dec 14, 10:00 AM HST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST THU DEC 14 2006 .SYNOPSIS...BREEZY TRADE WINDS WILL STRENGTHEN TODAY AND TONIGHT... CREATING WINDY CONDITIONS FOR FRIDAY AS STRONG HIGH PRESSURE PASSES NORTH OF THE ISLANDS. CLOUDS AND SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS...WITH A FEW SHOWERS BLOWING LEEWARD ON THE STRONG TRADES. WINDS WILL BEGIN TO EASE ON SATURDAY AS THE HIGH MOVES OFF TO THE EAST...BUT TRADE WINDS WILL PERSIST THROUGH THE WEEK. && .DISCUSSION... TRADE WINDS ARE ON THE RISE. A STRONG 1038 MB HIGH ABOUT 1200 MILES NORTHWEST OF HONOLULU WILL BUILD TO 1040 MB AS IT MOVES NORTH OF THE STATE TONIGHT. AS A RESULT...BREEZY TRADE WINDS WILL INCREASE TODAY AND TONIGHT...WITH WINDY CONDITIONS DEVELOPING BY FRIDAY MORNING. SOME OF THE USUALLY WINDY GAGES ARE ALREADY REPORTING WINDS NEAR 30 MPH...AND THE SMALL CRAFT ADVISORY HAS BEEN EXPANDED TO COVER ALL HAWAIIAN WATERS THROUGH SATURDAY. A WIND ADVISORY HAS BEEN POSTED FOR THE BIG ISLAND SUMMITS AND HALEAKALA. THIS ADVISORY WILL LIKELY NEED TO BE EXPANDED FOR THE LOWER ELEVATIONS OF THE STATE FOR FRIDAY AND FRIDAY NIGHT FOR LOCALIZED GUSTS TO 50 MPH...AND DURING THIS TIME WINDS IN THE ALENUIHAHA CHANNEL AND SOUTH OF THE BIG ISLAND ARE EXPECTED TO PEAK AT GALE FORCE. IN ADDITION...THE STRONG TRADES WILL PRODUCE VERY LARGE AND ROUGH SURF ALONG EAST FACING SHORES BY FRIDAY...POSSIBLY PEAKING AROUND THE 15 FOOT WARNING LEVEL THIS WEEKEND. A VERY STABLE ATMOSPHERE WILL CONTINUE TO KEEP SHOWERS FOCUSED OVER WINDWARD AND MOUNTAIN AREAS THROUGH FRIDAY. RIDGING ALOFT WILL WEAKEN OVER THE WEEKEND...SO EXPECT MORE SHOWERS TO BE BLOWN OVER TO LEEWARD AREAS. TRADE WINDS WILL BEGIN TO EASE ON SATURDAY. THE HIGH WILL PUSHED OFF TO THE NORTHEAST OF THE STATE BY A FRONT PASSING ALONG 30N. BY SUNDAY...TRADE WINDS WILL BACK DOWN TO MODERATE LEVELS AND WILL PERSIST THROUGH THE REMAINDER OF THE WEEK. && .HFO WATCHES/WARNINGS/ADVISORIES... GALE CONDITIONS EXPECTED FOR THE ALENUIHAHA CHANNEL AND BIG ISLAND SOUTHEAST WATERS FOR FRIDAY AND FRIDAY NIGHT. SMALL CRAFT ADVISORY FOR ALL WATERS THROUGH SATURDAY. WIND ADVISORY FOR BIG ISLAND SUMMITS AND HALEAKALA THROUGH SATURDAY. && WROE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.